Alert archive / New Mexico / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 341, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Sep 5, 2021, 2:39 PM MDT for Curry County, New Mexico. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 5, 2021, 2:39 PM MDT (20:39 UTC)
- Expired
- Sep 5, 2021, 3:15 PM MDT
- In force
- 36 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Curry County, NM
The radar
The Cannon AFB radar (KFDX), 27 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 8.7 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 201 J/kg
- Mixed-layer CIN
- -183 J/kg
- Mixed-layer LCL
- 1029 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
541 WUUS55 KABQ 052039 SVRABQ NMC009-052115- /O.NEW.KABQ.SV.W.0341.210905T2039Z-210905T2115Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Albuquerque NM 239 PM MDT Sun Sep 5 2021 The National Weather Service in Albuquerque has issued a * Severe Thunderstorm Warning for... Central Curry County in east central New Mexico... * Until 315 PM MDT. * At 239 PM MDT, a severe thunderstorm was located near Grady, or 23 miles north of Clovis, moving southwest at 10 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. * This severe thunderstorm will remain over mainly rural areas of central Curry County. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Torrential rainfall is occurring with this storm, and may lead to flash flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3480 10336 3475 10325 3462 10329 3472 10349 TIME...MOT...LOC 2039Z 039DEG 9KT 3473 10334 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...1.00 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...<50 MPH $$ KJ
2 follow-up statements
966 WWUS55 KABQ 052054 SVSABQ Severe Weather Statement National Weather Service Albuquerque NM 254 PM MDT Sun Sep 5 2021 NMC009-052115- /O.CON.KABQ.SV.W.0341.000000T0000Z-210905T2115Z/ Curry- 254 PM MDT Sun Sep 5 2021 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM MDT FOR CENTRAL CURRY COUNTY... At 254 PM MDT, a severe thunderstorm was located near Grady, or 24 miles northwest of Clovis, moving west at 10 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. This severe thunderstorm will remain over mainly rural areas of central Curry County. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Torrential rainfall is occurring with this storm, and may lead to flash flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3480 10336 3475 10325 3462 10329 3472 10349 TIME...MOT...LOC 2054Z 083DEG 8KT 3474 10338 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...1.00 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...<50 MPH $$ KJ
590
WWUS55 KABQ 052113
SVSABQ
Severe Weather Statement
National Weather Service Albuquerque NM
313 PM MDT Sun Sep 5 2021
NMC009-052123-
/O.EXP.KABQ.SV.W.0341.000000T0000Z-210905T2115Z/
Curry-
313 PM MDT Sun Sep 5 2021
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CURRY COUNTY WILL
EXPIRE AT 315 PM MDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However heavy rain
and small hail are still possible with this thunderstorm.
LAT...LON 3480 10336 3475 10325 3462 10329 3472 10349
TIME...MOT...LOC 2113Z 039DEG 9KT 3471 10341
$$
KJWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 5, 2:38 PM MDT, 1 minute earlier.
Area forecast discussion, Sep 5, 2:38 PM MDT, 1 minute before
Area Forecast Discussion National Weather Service Albuquerque NM 238 PM MDT Sun Sep 5 2021 .SYNOPSIS... Less active today with showers and thunderstorms mainly across the southern border counties. This trend will continue with less coverage Monday and Tuesday, confined to the southwest and south central high terrain. The high pressure center aloft over southern CA is culprit for the drying trend. It will move into NV Monday, UT Tuesday, approach the four corners region Wednesday and settle over NM from late Thursday through next weekend! Wednesday through Friday look to be dry and very warm to hot area wide, with high temperatures flirting near records. Perhaps a little moisture will seep into the southwest mountains Saturday, and the western and northern mountains Sunday, but a vast majority of our forecast area will remain dry. && .DISCUSSION... SHORT TERM...(TONIGHT THROUGH MONDAY NIGHT)... Activity was somewhat slower to flare up today compared to Saturday. Drier air spreading farther into northern and central New Mexico this afternoon has limited the majority of showers and storms to areas south of I-40. In fact, low level moisture has been mixing out with dewpoints falling into the 30s over portions of the northwest and north central. Slow storm motion may still lead to locally heavy rainfall which could result in flash flooding this afternoon and evening. A similar pattern is expected on Labor Day although there will be a little less activity south of I-40. With low level moisture hanging on in the eastern plains, there may be a return of patchy fog late tonight. Although confidence is low, have decided it was worth a mention in the grids. Labor Day high temperatures will be slightly warmer overall, and near to about 5 degrees warmer than normal. Lows will run several degrees above normal. LONG TERM...(TUESDAY THROUGH SUNDAY)... A period of dry and well above normal high temperatures will settle in this week over NM. The upper high over southern CA will move north into NV Monday and UT Tuesday. It will reach the four corners region Wednesday night, then the high will stall right over NM for a few days. A few storms may remain over the southwest and south central mountains Tuesday afternoon, then Wednesday through Friday will be dry and hot with record challenging highs. Models had previously taken the upper high to the east next weekend, but now most keep the high over or very near NM. A little moisture could get pulled northwest into our Southwest Mountains next Saturday, with that moisture expanding north and east over all the western and northern mountains next Sunday. && .FIRE WEATHER... Drier air spreading farther into northern and central New Mexico this afternoon has limited the majority of showers and storms to areas south of I-40. A similar pattern is expected on Labor Day although there may be a little less activity south of I-40. Cell motion for the rest of this afternoon and evening will be a slow drift to the southwest, except for northeast NM where any storms will move to the south or southeast. Storm motion on Labor Day will be from east to west south of I-40 and from northwest to southeast elsewhere. The slow storm motion could lead to locally heavy rain and flash flooding. A ridge of high pressure aloft will strengthen over the Great Basin and across New Mexico this week. Drier and warmer weather with highs as much as 5-10 degrees above than normal are forecast in conjunction with moderate to high Haines but relatively light winds. A front will push southward into the eastern plains Tuesday and Tuesday night, but appears dry until it reaches southeast New Mexico. Overnight humidity recoveries are forecast to worsen mid to late this week especially north of I-40 where minimum humidities will be less than 15 percent. The upper high is now forecast to smother New Mexico through the upcoming weekend, before a trough in the westerlies brings potential for more than a random and isolated shower or storm. && .AVIATION... 18Z TAF CYCLE Lingering MVFR cigs over portions of ern NM at 17Z to improve by 19Z. Upper ridge continues to build over NV with dry air spreading farther south into nrn and central NM. Isold tstms expected along the central mt chain and over ne NM north of I-40 with sct tstms south of I-40 between 19Z and 06/02Z. Brief mt obscurations and MVFR cigs/vsbys in the stronger storms. Potential for patchy br along the east slopes of the central mt chain and over east central and se NM aft 06Z. && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 52 90 52 95 / 0 0 0 0 Dulce........................... 45 85 42 93 / 0 0 0 0 Cuba............................ 48 84 51 87 / 0 0 0 0 Gallup.......................... 43 89 46 91 / 0 0 0 0 El Morro........................ 46 84 47 86 / 0 5 5 0 Grants.......................... 47 86 47 89 / 0 5 5 0 Quemado......................... 51 84 50 88 / 5 10 5 5 Magdalena....................... 56 83 56 86 / 10 10 5 5 Datil........................... 51 81 50 83 / 10 10 5 5 Reserve......................... 54 86 54 91 / 20 20 10 10 Glenwood........................ 59 87 60 93 / 20 20 10 10 Chama........................... 41 80 42 85 / 0 5 0 0 Los Alamos...................... 54 83 55 85 / 5 10 5 5 Pecos........................... 53 82 54 86 / 20 10 5 5 Cerro/Questa.................... 44 83 42 86 / 5 10 5 0 Red River....................... 41 73 38 79 / 5 10 5 5 Angel Fire...................... 37 76 34 78 / 10 10 5 5 Taos............................ 47 85 45 88 / 5 5 0 0 Mora............................ 48 80 49 82 / 20 10 5 5 Espanola........................ 50 88 50 93 / 5 5 0 5 Santa Fe........................ 55 84 55 86 / 10 5 5 5 Santa Fe Airport................ 55 87 54 90 / 5 5 5 0 Albuquerque Foothills........... 61 85 61 92 / 5 0 0 0 Albuquerque Heights............. 64 88 63 94 / 5 0 0 0 Albuquerque Valley.............. 56 90 56 96 / 5 0 0 0 Albuquerque West Mesa........... 62 88 61 94 / 5 0 0 0 Belen........................... 63 90 61 95 / 5 0 0 0 Bernalillo...................... 58 90 58 97 / 5 0 0 0 Bosque Farms.................... 60 90 59 94 / 5 0 0 0 Corrales........................ 60 89 60 96 / 5 0 0 0 Los Lunas....................... 62 90 61 95 / 5 0 0 0 Placitas........................ 59 87 58 90 / 5 5 0 0 Rio Rancho...................... 61 89 60 94 / 5 0 0 0 Socorro......................... 62 89 62 94 / 10 0 0 5 Sandia Park/Cedar Crest......... 55 83 56 84 / 10 5 0 0 Tijeras......................... 57 85 57 88 / 10 5 5 0 Edgewood........................ 55 85 54 88 / 10 5 0 0 Moriarty/Estancia............... 53 86 52 89 / 10 5 5 0 Clines Corners.................. 54 81 54 84 / 20 5 5 5 Mountainair..................... 55 84 55 86 / 20 5 5 5 Gran Quivira.................... 56 85 56 85 / 20 5 5 5 Carrizozo....................... 60 85 60 89 / 20 10 5 10 Ruidoso......................... 53 78 56 80 / 30 20 5 20 Capulin......................... 53 83 52 84 / 5 10 5 0 Raton........................... 52 87 50 90 / 10 10 5 0 Springer........................ 51 85 51 90 / 10 10 10 0 Las Vegas....................... 51 82 51 87 / 20 10 10 0 Clayton......................... 60 89 59 92 / 10 5 5 0 Roy............................. 55 86 54 89 / 20 10 5 0 Conchas......................... 58 87 58 95 / 20 0 5 0 Santa Rosa...................... 60 88 59 90 / 20 0 5 0 Tucumcari....................... 62 91 64 96 / 20 0 0 0 Clovis.......................... 62 85 62 90 / 20 5 0 0 Portales........................ 63 86 63 93 / 20 5 0 0 Fort Sumner..................... 63 88 63 92 / 20 0 0 0 Roswell......................... 66 89 64 95 / 20 5 0 0 Picacho......................... 60 83 60 88 / 20 10 5 10 Elk............................. 56 79 57 86 / 20 20 5 10 && .ABQ WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Sep 5, 3:06 AM MDT, 11 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 306 AM MDT Sun Sep 5 2021 NMZ201>241-061000- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-Tusas Mountains Including Chama- Jemez Mountains-Glorieta Mesa Including Glorieta Pass- Northern Sangre de Cristo Mountains- Southern Sangre de Cristo Mountains- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Espanola Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains Including Edgewood- Estancia Valley-Central Highlands-South Central Highlands- Upper Tularosa Valley-South Central Mountains- Johnson and Bartlett Mesas Including Raton Pass- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- San Agustin Plains and Adjacent Lowlands- 306 AM MDT Sun Sep 5 2021 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight Patchy fog across portions of eastern NM this morning may reduce visibilities below one-half mile at times and result in localized hazardous travel. Isolated to scattered showers and storms over the Sangre de Cristo Mountains and areas south of the I-40 corridor will produce locally heavy rainfall with localized areas of flash flooding possible. .DAYS TWO THROUGH SEVEN...Monday through Saturday Isolated showers and thunderstorms are possible over the central and southern high terrain Monday. A couple storms may produce brief heavy rainfall and strong outflow winds. Near-record high temperatures will develop over the region Tuesday through Saturday as an unseasonably strong area of high pressure builds into New Mexico. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report rainfall amounts and any flooding through the National Weather Service Albuquerque web site at weather.gov/abq or by calling 1.888.386.7637. Guyer
In the hours before
Special weather statement, Sep 5, 2:16 PM MDT, 23 minutes before
Special Weather Statement National Weather Service Albuquerque NM 216 PM MDT Sun Sep 5 2021 NMZ234-235-052045- Curry County-Quay County- 216 PM MDT Sun Sep 5 2021 ...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHEASTERN QUAY AND NORTHEASTERN CURRY COUNTIES THROUGH 245 PM MDT... At 215 PM MDT, Doppler radar was tracking a strong thunderstorm over Grady, or 29 miles north of Clovis, moving southwest at 15 mph. HAZARD...Half inch hail. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. Locations impacted include... Grady and Broadview. PRECAUTIONARY/PREPAREDNESS ACTIONS... If threatening weather approaches your area, take shelter in a sturdy building. Torrential rainfall is also occurring with this storm and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3495 10321 3481 10313 3469 10335 3487 10340 TIME...MOT...LOC 2015Z 060DEG 14KT 3484 10328 MAX HAIL SIZE...0.50 IN MAX WIND GUST...<30 MPH KJ
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 6:25 PM MDT | Areal Flood Advisory | ABQ | Catron, Socorro | 2 hr |
| Sep 4, 6:44 PM MDT | Areal Flood Advisory | ABQ | Torrance, Valencia | 2 hr |
| Sep 4, 7:15 PM MDT | Special Weather Statement | ABQ | Valencia | 30 min |
| Sep 4, 7:46 PM MDT | Areal Flood Advisory | ABQ | Santa Fe, Torrance | 119 min |
| Sep 4, 8:07 PM MDT | Special Weather Statement | ABQ | Santa Fe | 23 min |
| Sep 4, 8:27 PM MDT | Severe Thunderstorm Warning | ABQ | Santa Fe, Torrance | 48 min |
| Sep 4, 8:45 PM MDT | Areal Flood Advisory | ABQ | Socorro, Torrance, Valencia | 2 hr |
| Sep 5, 1:28 PM MDT | Areal Flood Advisory | ABQ | Catron, Socorro | 119 min |
| Sep 5, 1:32 PM MDT | Flash Flood Warning | ABQ | Catron, Socorro | 39 min |
| Sep 5, 1:38 PM MDT | Areal Flood Advisory | ABQ | Catron | 3 hr |
| Sep 5, 2:08 PM MDT | Flash Flood Warning | ABQ | Catron | 112 min |
| Sep 5, 2:16 PM MDT | Special Weather Statement | ABQ | Curry | 29 min |
| Sep 5, 2:53 PM MDT | Areal Flood Advisory | ABQ | Lincoln, Socorro | 63 min |
| Sep 5, 3:13 PM MDT | Special Weather Statement | ABQ | Curry | 32 min |
| Sep 5, 3:24 PM MDT | Areal Flood Advisory | ABQ | Lincoln, Socorro | 2 hr |
| Sep 5, 3:34 PM MDT | Special Weather Statement | ABQ | Socorro | 26 min |
| Sep 5, 3:35 PM MDT | Areal Flood Advisory | ABQ | Socorro | 115 min |
| Sep 5, 3:52 PM MDT | Areal Flood Advisory | ABQ | Lincoln, Socorro | 113 min |
| Sep 5, 4:15 PM MDT | Special Weather Statement | ABQ | Socorro | 30 min |
| Sep 5, 4:22 PM MDT | Areal Flood Advisory | ABQ | Socorro | 113 min |
| Sep 5, 4:34 PM MDT | Special Weather Statement | ABQ | Socorro | 26 min |
| Sep 5, 4:56 PM MDT | Severe Thunderstorm Warning | ABQ | Socorro | 19 min |
| Sep 5, 5:04 PM MDT | Areal Flood Advisory | ABQ | Socorro | 116 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.